Alert archive / California / Wind Advisories in 2013
Wind Advisory 3, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Feb 7, 2013, 2:18 AM PST. It took effect at Feb 8, 2013, 12:52 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2013, 2:18 AM PST (10:18 UTC)
- In effect from
- Feb 8, 2013, 12:52 AM PST
- Expired
- Feb 8, 2013, 7:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
567 WWUS75 KPSR 071018 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 318 AM MST THU FEB 7 2013 .A PACIFIC WEATHER SYSTEM WILL MOVE THROUGH THE REGION BEGINNING FRIDAY RESULTING IN STRONG GUSTY WINDS ACROSS SOUTHEAST CALIFORNIA DURING THE DAY FRIDAY. CAZ030-072315- /O.NEW.KPSR.WI.Y.0003.130208T1800Z-130209T0300Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITY OF...COTTONWOOD VISITOR CENTER 218 AM PST THU FEB 7 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY. * AFFECTED AREA...JOSHUA TREE NATIONAL PARK. * TIMING...WINDS WILL INCREASE THROUGH THE MORNING...PEAKING EARLY AFTERNOON BEFORE GRADUALLY DIMINISHING AFTER SUNSET. * WINDS...WEST WINDS 20 TO 30 WITH GUSTS OF 45 MPH. * IMPACTS...STRONG WINDS ACROSS RIDGETOPS AS WELL AS THROUGH MOUNTAIN GAPS AND PASSES. POTENTIAL FOR HAZARDOUS DRIVING CONDITIONS DUE TO STRONG CROSSWINDS AS WELL AS BLOWING DUST AND SAND REDUCING VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ032-033-072315- /O.NEW.KPSR.WI.Y.0003.130208T1800Z-130209T0300Z/ RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER... BRAWLEY...CALEXICO...EL CENTRO 218 AM PST THU FEB 7 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY. * AFFECTED AREA...THE SOUTHEAST CALIFORNIA DESERTS INCLUDING THE IMPERIAL VALLEY...THE INTERSTATE 8 CORRIDOR FROM THE COLORADO RIVER WEST THROUGH THE SAN DIEGO COUNTY MOUNTAINS AND THE INTERSTATE 10 CORRIDOR WEST OF BLYTHE THROUGH INDIO. * TIMING...WINDS WILL INCREASE THROUGH MORNING AND BE AT THEIR STRONGEST DURING THE AFTERNOON BEFORE GRADUALLY DIMINISHING TOWARDS SUNSET. * WINDS...WEST WINDS 25 TO 35 WITH GUSTS TO 45 MPH. * IMPACTS...STRONG CROSSWINDS AND LOW VISIBILITIES DUE TO BLOWING DUST AND SAND COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
4 follow-up statements
809 WWUS75 KPSR 072216 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 316 PM MST THU FEB 7 2013 .A PACIFIC WEATHER SYSTEM WILL MOVE THROUGH THE REGION BEGINNING FRIDAY RESULTING IN STRONG GUSTY WINDS ACROSS SOUTHEAST CALIFORNIA DURING THE DAY FRIDAY. CAZ030-081030- /O.CON.KPSR.WI.Y.0003.130208T1800Z-130209T0300Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITY OF...COTTONWOOD VISITOR CENTER 216 PM PST THU FEB 7 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY. * AFFECTED AREA...JOSHUA TREE NATIONAL PARK. * TIMING...WINDS WILL INCREASE THROUGH THE MORNING...PEAKING EARLY AFTERNOON BEFORE GRADUALLY DIMINISHING AFTER SUNSET. * WINDS...WEST WINDS 20 TO 30 WITH GUSTS OF 45 MPH. * IMPACTS...STRONG WINDS ACROSS RIDGETOPS AS WELL AS THROUGH MOUNTAIN GAPS AND PASSES. POTENTIAL FOR HAZARDOUS DRIVING CONDITIONS ON PARK ROADS DUE TO STRONG CROSSWINDS AS WELL AS LOCALLY BLOWING DUST AND SAND CAUSING REDUCED VISIBILITIES. OUTDOOR RECREATIONAL ACTIVITIES MAY ALSO BE HINDERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ032-033-081030- /O.CON.KPSR.WI.Y.0003.130208T1800Z-130209T0300Z/ RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER... BRAWLEY...CALEXICO...EL CENTRO 216 PM PST THU FEB 7 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY. * AFFECTED AREA...THE SOUTHEAST CALIFORNIA DESERTS INCLUDING THE IMPERIAL VALLEY...THE INTERSTATE 8 CORRIDOR WEST OF EL CENTRO...AND THE INTERSTATE 10 CORRIDOR WEST OF BLYTHE TO INDIO. * TIMING...WINDS WILL INCREASE THROUGH MORNING AND BE AT THEIR STRONGEST DURING THE AFTERNOON BEFORE GRADUALLY DIMINISHING TOWARDS SUNSET. * WINDS...WEST WINDS 20 TO 30 WITH GUSTS TO 40 MPH. * IMPACTS...STRONG CROSSWINDS AND LOCALLY REDUCED VISIBILITIES DUE TO BLOWING DUST AND SAND COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
157 WWUS75 KPSR 080852 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 152 AM MST FRI FEB 8 2013 .A PACIFIC WEATHER SYSTEM WILL MOVE THROUGH THE REGION BEGINNING FRIDAY RESULTING IN STRONG GUSTY WINDS ACROSS SOUTHEAST CALIFORNIA DURING THE DAY FRIDAY. CAZ032-033-082100- /O.EXT.KPSR.WI.Y.0003.130208T0852Z-130209T0300Z/ RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER... BRAWLEY...CALEXICO...EL CENTRO 1252 AM PST FRI FEB 8 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. * AFFECTED AREA...THE SOUTHEAST CALIFORNIA DESERTS INCLUDING THE IMPERIAL VALLEY...THE INTERSTATE 8 CORRIDOR WEST OF EL CENTRO...AND THE INTERSTATE 10 CORRIDOR WEST OF BLYTHE TO INDIO. * TIMING...WINDS WILL INCREASE THROUGH MORNING AND BE AT THEIR STRONGEST DURING THE AFTERNOON BEFORE GRADUALLY DIMINISHING TOWARDS SUNSET. * WINDS...WEST WINDS 20 TO 30 WITH GUSTS TO 45 MPH. * IMPACTS...STRONG CROSSWINDS AND LOCALLY REDUCED VISIBILITIES DUE TO BLOWING DUST AND SAND COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ030-082100- /O.CON.KPSR.WI.Y.0003.130208T1800Z-130209T0300Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITY OF...COTTONWOOD VISITOR CENTER 1252 AM PST FRI FEB 8 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. * AFFECTED AREA...JOSHUA TREE NATIONAL PARK. * TIMING...WINDS WILL INCREASE THROUGH THE MORNING...PEAKING EARLY AFTERNOON BEFORE GRADUALLY DIMINISHING AFTER SUNSET. * WINDS...WEST WINDS 20 TO 30 WITH GUSTS OF 45 MPH. * IMPACTS...STRONG WINDS ACROSS RIDGETOPS AS WELL AS THROUGH MOUNTAIN GAPS AND PASSES. POTENTIAL FOR HAZARDOUS DRIVING CONDITIONS ON PARK ROADS DUE TO STRONG CROSSWINDS AS WELL AS LOCALLY BLOWING DUST AND SAND CAUSING REDUCED VISIBILITIES. OUTDOOR RECREATIONAL ACTIVITIES MAY ALSO BE HINDERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
767 WWUS75 KPSR 081912 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1212 PM MST FRI FEB 8 2013 .A PACIFIC WEATHER SYSTEM MOVING THROUGH THE REGION TODAY WILL RESULT IN STRONG GUSTY WINDS ACROSS SOUTHEAST CALIFORNIA INTO THE EARLY EVENING HOURS. CAZ030-090300- /O.CON.KPSR.WI.Y.0003.000000T0000Z-130209T0300Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITY OF...COTTONWOOD VISITOR CENTER 1112 AM PST FRI FEB 8 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * AFFECTED AREA...JOSHUA TREE NATIONAL PARK. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON BEFORE GRADUALLY DIMINISHING AFTER SUNSET. * WINDS...WEST WINDS 20 TO 30 WITH GUSTS OF 45 MPH. * IMPACTS...STRONG WINDS ACROSS RIDGETOPS AS WELL AS THROUGH MOUNTAIN GAPS AND PASSES. POTENTIAL FOR HAZARDOUS DRIVING CONDITIONS ON PARK ROADS DUE TO STRONG CROSSWINDS AS WELL AS LOCALLY BLOWING DUST AND SAND CAUSING REDUCED VISIBILITIES. OUTDOOR RECREATIONAL ACTIVITIES MAY ALSO BE HINDERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ032-033-090300- /O.CON.KPSR.WI.Y.0003.000000T0000Z-130209T0300Z/ RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER... BRAWLEY...CALEXICO...EL CENTRO 1112 AM PST FRI FEB 8 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * AFFECTED AREA...THE SOUTHEAST CALIFORNIA DESERTS INCLUDING THE IMPERIAL VALLEY...THE INTERSTATE 8 CORRIDOR WEST OF EL CENTRO... AND THE INTERSTATE 10 CORRIDOR WEST OF BLYTHE TO INDIO. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON BEFORE GRADUALLY DIMINISHING AFTER SUNSET. * WINDS...WEST WINDS 20 TO 30 WITH GUSTS TO 45 MPH. * IMPACTS...STRONG CROSSWINDS AND LOCALLY REDUCED VISIBILITIES DUE TO BLOWING DUST AND SAND COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
267 WWUS75 KPSR 090316 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 816 PM MST FRI FEB 8 2013 CAZ030-032-033-090430- /O.EXP.KPSR.WI.Y.0003.000000T0000Z-130209T0300Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 716 PM PST FRI FEB 8 2013 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY ISSUED EARLIER FOR A LARGE PART OF SOUTHEAST CALIFORNIA HAS EXPIRED. STRONG WINDS HAVE SUBSIDED AND WILL BECOME WESTERLY AT 10 TO 20 MPH OVERNIGHT. $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 6, 7:35 PM PST, 6 hours 43 minutes earlier.
Area forecast discussion, Feb 6, 7:35 PM PST, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 835 PM MST WED FEB 6 2013 .SYNOPSIS... A GRADUAL COOLING TREND IS IN STORE...ESPECIALLY STARTING OVER THE WEEKEND. ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS ARE EXPECTED FOR THURSDAY...BEFORE A FAIRLY STRONG PACIFIC STORM DIVES SOUTH TOWARDS ARIZONA. THIS WILL BRING BREEZY TO WINDY CONDITIONS ON FRIDAY ALONG WITH A SLIGHT CHANCE OF RAIN AND MOUNTAIN SNOW SHOWERS TO THE REGION FRIDAY EVENING THROUGH SATURDAY. MUCH COOLER TEMPERATURES WILL MOVE IN STARTING SATURDAY LASTING THROUGH THE MIDDLE OF NEXT WEEK. && .DISCUSSION... A SERIES OF PACIFIC DISTURBANCES WILL CONTINUE TO MOVE INTO THE SOUTHWEST U.S. THROUGH THE WEEKEND. THE FIRST MINOR SYSTEM WAS MOVING THROUGH AZ THIS EVENING WITH EVEN A FEW LIGHTNING STRIKES ALONG THE MOGOLLON RIM NORTH OF PAYSON AT 8 PM MST. A MODERATE AMOUNT OF LOW LEVEL PACIFIC MOISTURE HAD ADVECTED INTO CENTRAL AND SOUTHERN AZ LAST NIGHT AHEAD OF THE PACIFIC SHORTWAVE. THIS SHORTWAVE FEATURE WILL MOVE OUT OF AZ LATE TONIGHT...SO FOR OUR FORECAST AREA...EXCEPT FOR A FEW CU CLOUDS BASED NEAR 10 THSD MSL...MOSTLY CLEAR SKIES ARE EXPECTED THROUGH THURSDAY MORNING. THE NEXT IN THE SERIES OF PACIFIC TROFS WILL MOVE INTO SOUTHEAST CA AND THE COLORADO RIVER VALLEY FRIDAY MORNING...THEN OVER SOUTH CENTRAL AZ INCLUDING PHOENIX BY FRIDAY EVENING. A FAIRLY POWERFUL COLD FRONT IS EXPECTED TO SWEEP THROUGH SOUTHEAST CA FRIDAY MORNING WHICH IS REFLECTED IN THE VERY COLD 700 MB TEMPERATURES OF MINUS 10 TO MINUS 12 DEGREES C. THE SHARP COLD FRONT HAS THE POTENTIAL TO PRODUCE STRONG WINDS IN THE 35 TO 45 MPH RANGE ACROSS SOUTHEAST CA AND THE COLORADO RIVER VALLEY FRIDAY MORNING AND AFTERNOON. THIS POTENTIAL IS ALREADY HIGHLIGHTED IN THE CURRENT FORECASTS. A WIND ADVISORY WILL LIKELY BE ISSUED FOR THIS WIND POTENTIAL. ALSO SINCE THE AIRMASS IS FORECAST TO BE VERY COLD...IT WILL LIKELY SQUEEZE OUT AS MUCH OF THE MEAGER MOISTURE THAT IS AVAILABLE FOR LIGHT SHOWER AND/OR SPRINKLE POTENTIAL AREA-WIDE FRIDAY THROUGH THE WEEKEND. THIS LARGE COLD PACIFIC WEATHER SYSTEM BECOMES STATIONARY OVER AZ THROUGH THE WEEKEND. A SLIGHT CHANCE OF SHOWERS IS ALSO IN THE FORECAST. ADDITIONALLY...700 MB TEMPERATURES OF MINUS 10 TO MINUS 12 DEGREES C SETTLING OVER THE REGION SAT AND SUN NORMALLY PORTEND NEAR WIDE- SPREAD FREEZING MORNING TEMPERATURES. HOWEVER...WITH MID LEVEL MOISTURE EXPECTED TO CIRCULATE AROUND THE STATIONARY LOW PRESSURE SYSTEM...THE COLD FREEZE POTENTIAL WILL LIKELY BE NEGATED. HOWEVER...SOME DESERT TEMPERATURES WILL LIKELY FALL INTO THE MID 30S SUN AND MON MORNINGS. CURRENT FORECASTS LOOK OK FOR NOW. PREVIOUS DISCUSSION BELOW STILL APPLIES. PREVIOUS DISCUSSION... MID AND HIGH CLOUDS ARE QUICKLY EXITING TO THE EAST THIS AFTERNOON WHILE SCATTERED DAYTIME CUMULUS AFFECTS MAINLY HIGHER TERRAIN AREAS EAST OF PHOENIX. THESE CLOUDS ARE ASSOCIATED WITH A DRY SHORTWAVE TROUGH MOVING THROUGH THE REGION WHICH IS ALSO LOWER HEIGHTS AND TEMPERATURES SLIGHTLY. BRIEF RIDGING WILL DOMINATE ON THURSDAY WITH MOSTLY CLEAR SKIES AND CONTINUED ABOVE NORMAL TEMPERATURES. HOWEVER...THIS WILL BE SHORT-LIVED AS A STRONG PACIFIC TROUGH CURRENTLY OFF THE PACIFIC NORTHWEST COAST DIVES SOUTH SOUTHEAST INTO CALIFORNIA FRIDAY MORNING. THERE CONTINUES TO BE GOOD MODEL AGREEMENT WITH THIS UPCOMING SYSTEM AT LEAST THROUGH SATURDAY. THE MAIN SHORTWAVE TROUGH IS PROGGED TO SWEEP INTO SOUTHEAST CALIFORNIA FRIDAY MORNING AND THEN BRIEFLY SLOW DOWN AS THE UPPER LOW DEEPENS OVER THE GREAT BASIN. WILL SEE A FIRST INITIAL COLD FRONT MOVE THROUGH SOUTHEAST CALIFORNIA EARLY FRIDAY MORNING BEFORE GRADUALLY WEAKENING AS IT MOVES INTO SOUTH-CENTRAL ARIZONA FRIDAY AFTERNOON. MOISTURE WILL BE A LIMITING FACTOR THROUGH THE ENTIRE PROGRESSION OF THE SYSTEM AS IT STAYS FAR REMOVED FROM ALL SUBTROPICAL MOISTURE AND WITH THE LAND TRACK OF THE SYSTEM. FORECAST PWATS ARE ON THE LOW SIDE...MAINLY AROUND A THIRD OF AN INCH. THE PV ANOMALY WILL STILL BE WELL REMOVED TO THE WEST DURING THE DAYTIME HOURS FRIDAY...SO ONLY SLIGHT CHANCE POPS DEPICTED ACROSS HIGHER TERRAIN AREAS OF SOUTHEAST CALIFORNIA. THE MAIN FORECAST CONCERN ON FRIDAY WILL BE THE POTENTIAL FOR NEAR WIND ADVISORY CONDITIONS ACROSS SOUTHEAST CALIFORNIA. BY 12Z FRIDAY...MODELS SHOW 15-18DM 12HR 500MB HEIGHT FALLS JUST EAST OF LOS ANGELES. THIS MAXIMIZED AREA OF HEIGHT FALLS WILL SKIRT BY TO THE NORTH OF OUR FORECAST AREA DURING THE DAY ON FRIDAY...BUT SHOULD STILL SEE 12HR HEIGHT FALLS OF 10-12DM ACROSS SOUTHEAST CALIFORNIA. COLD AIR ADVECTION BEHIND THE ADVANCING COLD FRONT ALONG WITH STRONG 925MB WESTERLY WINDS OF 25-35KT SHOULD GIVE RISE TO NEAR OR LOW END WIND ADVISORY CONDITIONS ON FRIDAY. HIGH TERRAIN AREAS OF CENTRAL RIVERSIDE COUNTY AND MUCH OF IMPERIAL COUNTY WILL LIKELY SEE THE BRUNT OF THE WINDS. BY FRIDAY EVENING...THE MAIN PV ANOMALY WILL FINALLY SWING THROUGH SOUTHEAST CALIFORNIA. THE MAIN FORCING AND BEST PRECIPITATION CHANCES WILL BE WITH PROGRESSION OF THE PV ANOMALY ACROSS THE REGION FRIDAY NIGHT INTO SATURDAY MORNING. DUE TO THE EXPECTED LIMITED MOISTURE...SHOULD ONLY SEE WIDELY SCATTERED SHOWERS ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA FRIDAY EVENING THROUGH THE EARLY OVERNIGHT HOURS. AREAS ACROSS SOUTH-CENTRAL ARIZONA WILL MAINLY SEE SCATTERED SHOWERS AFTER MIDNIGHT WITH BEST CHANCES ACROSS HIGHER TERRAIN AREAS NORTH AND EAST OF PHOENIX IN AREAS OF ENHANCED UPSLOPE FORCING. SNOW LEVELS WILL DROP TO AROUND 4K FEET SATURDAY MORNING...BUT PRECIPITATION WILL BE WINDING DOWN...SO ONLY EXPECTING MEASURABLE SNOWFALL OVER THE HIGHEST PEAKS. COLD AIR AND A LINGERING TROUGH PATTERN WILL SETTLE IN ACROSS THE REGION INTO EARLY NEXT WEEK. A SECOND SHORTWAVE TROUGH WILL REINFORCE THE LONGWAVE TROUGH AS IT DIVES SOUTHWARD THROUGH THE GREAT BASIN ON SUNDAY INTO THE DESERT SOUTHWEST ON SUNDAY NIGHT. THERE IS STILL QUITE A BIT OF UNCERTAINTY WITH THE POSITIONING OF SECOND SHORTWAVE...BUT SHOULD AT LEAST GIVE RISE TO A LINGERING SLIGHT CHANCE OF PRECIPITATION MAINLY ACROSS HIGHER TERRAIN AREAS OF SOUTH-CENTRAL ARIZONA SUNDAY AND MONDAY. OF MORE CERTAINTY IS THE CONTINUED COLD AIR IN PLACE AND WELL BELOW NORMAL TEMPERATURES LIKELY EXTENDING THROUGH THE MIDDLE OF NEXT WEEK. OVERNIGHT LOWS COULD DIP TO AROUND FREEZING OR EVEN SLIGHTLY BELOW IN RURAL LOWER DESERT LOCATIONS STARTING SATURDAY NIGHT. AT THIS POINT NOT EXPECTING FREEZING TEMPERATURES TO AFFECT A LARGE ENOUGH AREA TO WORRY ABOUT FUTURE FREEZE HEADLINES...BUT WILL CONTINUE TO MONITOR THE LATEST GUIDANCE OVER THE NEXT SEVERAL DAYS FOR THE POSSIBILITY. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...KSDL... THROUGH 18Z THU...FEW CU NEAR 10 THSD MSL. LIGHT WIND. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... THROUGH 18Z THU...MOSTLY CLEAR. LIGHT WIND. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... FRIDAY THROUGH TUESDAY... LARGE AREA OF PACIFIC LOW PRESSURE WILL BEGIN TO DROP SOUTH INTO THE REGION...GENERATING WIDESPREAD CLOUDINESS...BREEZY TO WINDY CONDITIONS AREAWIDE AND A MODEST COOLING TREND FOR THE WEEKEND. THE STRONGEST WINDS ARE EXPECTED TO EXPAND FROM SOUTHEAST CALIFORNIA ACROSS THE SOUTHWEST ARIZONA DESERTS. AS TEMPERATURES COOL WITH THE ARRIVAL OF THIS SYSTEM...HUMIDITIES REMAIN HIGH ENOUGH THAT CRITICAL FIRE WEATHER CONDITIONS ARE NOT ANTICIPATED AT THIS TIME. A SLIGHT CHANCE OF MOSTLY LIGHT SHOWERS WILL EXPAND FROM WEST TO EAST LATE FRIDAY...ENDING OVER SOUTHEAST CALIFORNIA BY SATURDAY NIGHT AND OVER SOUTHERN ARIZONA SUNDAY NIGHT. TEMPERATURES TAKE A TUMBLE FROM THEIR ABOVE NORMAL READINGS EARLIER IN THE WEEK...WITH POTENTIAL FOR FREEZING MORNING LOWS IN THE OUTLYING DESERT AREAS AND DAYTIME HIGHS STRUGGLING TO WARM INTO THE 60S FOR THE LOWER DESERTS. FORECAST MODELS INDICATE THIS SYSTEM MAY LINGER THROUGH EARLY NEXT WEEK...KEEPING COOL BUT MOSTLY DRY CONDITIONS FOR THE FIRE DISTRICTS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...VASQUEZ/KUHLMAN AVIATION...VASQUEZ FIRE WEATHER...NOLTE
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.